# SDR CA100827004

- Difficulty date: August 27, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Aircraft time: 6,680 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Stop
- Part number: 78713000
- Condition: Broken
- Location: Prop Feathering
- Part time: 6,680 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION, THE PROPELLER FEATHER STOP WAS FOUND TO BE CRACKED AT THE LOWER PART.  THIS IS THE THIRD OR FOURTH TIME THAT THIS HAS HAPPENED IN THE OPERATOR’S FLEET.  WHEN THE SIDE OF THE STOP BREAKS THE SIDE PART PIVOTS AND WILL ACTUALLY PREVENT A PILOT FROM FEATHERING THE ENGINE OR JAM THE THROTTLE OR MIXTURE CONTROL.  THE STOPS ARE POORLY MADE AND DON’T SEEM TO LAST VERY LONG.
